• Users Online: 182
  • Print this page
  • Email this page
ORIGINAL ARTICLE
Year : 2015  |  Volume : 3  |  Issue : 3  |  Page : 196-199

Assessment of the causality of drug induced cutaneous manifestations


1 Consultant Dermatologist, Malla Reddy Institute of Medical Sciences, Hyderabad, India
2 Professor, Department of Dermatology, Venereology, and Leprosy, Malla Reddy Institute of Medical Sciences, Hyderabad, India

Correspondence Address:
B Raghvendra Rao
Professor, Department of Dermatology, Venereology, and Leprosy, Malla Reddy Institute of Medical Sciences, Hyderabad
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/2321-7006.302232

Rights and Permissions

Background: A wide spectrum of cutaneous manifestations ranging from Maculopapular rash to severe Toxic Epidermal Necrolysis (TEN) can be produced by different classes of drugs. Some severe ACDRs may result in serious morbidity and even death. Objective: To assess the causality and identify the offending drug. Methods: The present hospital based study was carried out for a period of one year at Mahatma Gandhi Memorial Hospital, Warangal. The study subjects were those who had adverse cutaneous drug reactions. Patients willing to participate in the study with ACDR were included. Any cases with doubtful drug reaction were excluded. Complete history was taken and detailed clinical examination was done. Regular follow up of cases was done. Data was entered in the Microsoft Excel Worksheet and analyzed. Results: Maculopapular rash and FDE were commonly caused by Antibiotics, while urticaria was due to NSAIDs and Acneiform eruptions was caused by Steroids. Severe Cutaneous Adverse Reactions (SCARs) was seen in 7 patients. Amongst SCARs, SJS followed by TEN and AGEP was seen in 4, 2 and 1 case respectively. Antibiotics were the commonest offending agent for SCARs. Antimicrobials were the commonest offending group of drugs responsible for the adverse cutaneous drug reactions; however when individual drugs were considered, Diclofenac was leading drug followed by Amoxicillin and Phenytoin. Commonest reaction caused by NSAIDs was Urticaria followed by Maculopapular rash. Antiepileptics and Antipsychotics commonly caused Maculopapular rash whereas FDE was commonly seen with Antibiotics. Acneiform eruption was commonly caused by Systemic Steroids followed by SSRIs. Conclusion: Antimicrobials as a group were the most common offending agents. However, when individual drugs were taken into considerations then Diclofenac (15%) followed by Amoxicillin (9%) and Phenytoin (8%) in the order were the offending drugs.


[PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed146    
    Printed6    
    Emailed0    
    PDF Downloaded29    
    Comments [Add]    

Recommend this journal